# SDR AALA202405261577

- Difficulty date: May 9, 2024
- Submitted: May 26, 2024
- Operation: Air carrier
- Aircraft: N534UW
- Make and model: Airbus A321-231
- Aircraft serial: 3989
- Aircraft time: 50,007 hours, 18,938 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Carbon Seal
- Part number: 38631041
- Condition: Leaking
- Location: Separator
- Stage of operation: DE
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: FLIGHT ATTENDANT REPORTED THAT AFTER TOP OF DECENT THERE IS A BURNING CHEMICAL SMELL IN THE CABIN STRONGEST BY THE 2 DOOR. ODOR WENT AWAY THEN RETURNED ON LANDING.   MAINTENANCE REPLACED THE APU GEARBOX VENT TUBE DUE TO COKING, REPLACED THE AIR/OIL SEPERATOR CARBON SEAL (AALA202405261577) AND THE APU OIL COOLING FAN SHAFT O-RING (AALA202405267254). A SATISFACTORY LEAK / OPERATIONAL CHECK WAS ACCOMPLISHED.
